Thunderstorm Wind, Putnam
- When
- July 5, 2:15 PM EST
- Where
- Putnam County, Georgetown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.383, -81.650
Large trees down in RV village
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Large trees down in RV village
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 5, 1:14 PM EST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 214 PM EDT MON JUL 5 2004 ...NORTHERN PORTIONS OF AREA TO EXPERIENCE HEAT INDICES OF 105 TO 108 DEGREES TUESDAY AFTERNOON... .SHORT TERM...MUCH LIKE THE LAST SEVERAL AFTERNOONS...CONVECTION HAS SPREAD EASTWARD OFF THE GULF TO AFFECT AREAS ALONG THE SOUTHERN SECTIONS OF INTERSTATE 75. MAIN DIFFERENCE TODAY HAS BEEN THE CHANGE IN STEERING FLOW WITH MORE OF A WESTERLY COMPONENT AND PERHAPS EVEN SOME NORTHWEST EVIDENCED ON RADAR. THIS HAS ALLOWED THE HEAVIEST OF THE ACTIVITY TO REMAIN SOUTH OF THE SUWANNEE VALLEY THUS FAR AND EXPECT BULK OF THE ACTIVITY TO REMAIN ALONG AND SOUTH OF A GAINESVILLE TO ST. AUGUSTINE LINE. FLOW IS ALSO A BIT LIGHTER TODAY AND WITH A DEVELOPING NORTHWEST COMPONENT...ACTIVITY MAY PERSIST JUST A BIT LONGER INTO THE EVENING HOURS THAN PREVIOUS TWO NIGHTS. MAIN FEATURE OF INTEREST OVER THE NEXT 12 TO 24 HOURS WILL BE SHORTWAVE ENERGY DROPPING THROUGH THE CAROLINAS AND GEORGIA AND OFF THE ATLANTIC COAST. MODELS IN GENERAL AGREEMENT WITH THE EVOLUTION OF THIS FEATURE...WITH THE MESO-ETA INDICATING ENOUGH FORCING TO GENERATE SOME OVERNIGHT PRECIP IN THE COASTAL WATERS. NORTHWEST FLOW PARALLEL TO THE COAST SHOULD ENSURE THE LAND AREAS REMAIN DRY TONIGHT...BUT MAY HOLD ONTO SLIGHT CHANCE WITH THAT MUCH FORCING IN THE VICINITY THIS TIME OF YEAR. IN THE WAKE OF THE SHORTWAVE... ENSEMBLE MEMBERS CONVERGE ON DECREASING RAIN CHANCES FOR THE NORTHERN CWA AS SUBSTANTIAL MID LEVEL DRYING TAKES PLACE. IN ADDITION...WINDS AT THE SURFACE AND ALOFT WILL BECOME MORE UNIFORMLY NORTHWEST...AN INDICATOR OF VERY HOT CONDITIONS THIS TIME OF YEAR. GUIDANCE DOES A GOOD JOB REFLECTING THIS...AND WILL TREND TOWARD THE WARMER MET WITH UPPER 90S FOR THE NORTHERN PORTIONS OF THE FORECAST AREA GIVEN NORTHWEST FLOW...LACK OF PRECIP...AND SUBSIDENCE IN THE WAKE OF THE SHORTWAVE. HEAT INDICE CALCULATIONS INDICATE VALUES BETWEEN 105 AND 109 FOR TOMORROW AFTERNOON...JUST SHY OF ADVISORY CRITERIA. WILL HIGHLIGHT IN THE ZONE PACKAGE HOWEVER...MAINLY FOR INLAND GEORGIA PORTIONS. WITH DRY AIR WORKING DOWN THE NORTHEAST COASTAL SECTIONS... WILL CARRY A SHARP POP GRADIENT FOR TUESDAY WITH SLIGHT CHANCE FOR SSI TO NEAR 60% FOR SOUTHERN SECTIONS. MID LEVEL DRY AIR WILL TEND TO SUBDUE POPS IN SOME AREAS...BUT WILL ALSO LIKELY SEE SOME PULSE SEVERE AS MICROBURST POTENTIAL INCREASES. SHORTWAVE ENERGY WILL DROP INTO THE CENTRAL PENINSULA BY WEDNESDAY WITH SOME MID LEVEL DRY AIR HANGING ON FOR NORTHERN AND EASTERN PORTIONS. WILL GO WITH SCATTERED POPS ACROSS THE BOARD WITH THE HIGHEST OVER SOUTHWEST PORTIONS OF THE CWA. WILL STILL NEED TO MONITOR HEAT INDICES TO THE NORTH...BUT DECREASED SUBSIDENCE MAY GIVE THESE AREAS A 2 TO 3 DEGREE REPRIEVE. .LONG TERM...NOT MUCH CHANGE ANTICIPATED TO THE EXTENDED AS WE RETURN TO NEAR CLIMO POPS. WILL SEE A TEMPORARY BREAK INTO THE WEEKEND OF PERSISTENT WESTERLY FLOW ACROSS THE AREA. THIS WILL ALLOW POPS TO FOCUSED MORE INLAND...BUT RIDGE AXIS SHIFTS SOUTH AGAIN EARLY NEXT WEEK. && .MARINE...SFC HIGH PRES RIDGE S OF THE AREA WILL SLOWLY MOVE N AND BUILD OVER THE AREA BY EARLY WED WITH WINDS/SEAS ON A SLIGHT DOWNWARD TREND. USED A BLEND OF THE MESO-ETA MODEL AND GFS FOR MOST OF THE PERIOD BUT FOLLOWED MORE TOWARD THE MESO ETA TONIGHT DUE TO BETTER AGREEMENT WITH LAST NIGHTS SURGE AROUND 06Z TO NEAR 15G19KT. SEAS NEAR 2-3 FT MOST OF THE PERIOD. SHOULD BEGIN TO SEE MORE SELY FLOW DEVELOP THU THROUGH SAT AS RIDGE MOVES UP TO NEAR NRN FL BY SAT MORNING. && .PRELIMINARY POINT TEMPS/POPS... AMG 75 97 73 95 / 10 20 20 40 SSI 75 93 77 91 / 20 20 20 30 JAX 75 94 74 93 / 30 30 20 30 SGJ 74 92 75 89 / 40 30 20 30 GNV 74 94 73 93 / 30 50 30 40 OCF 73 93 73 92 / 20 50 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PUBLIC...DEESE MARINE/FIRE WX...SHASHY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT MON JUL 5 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 1041 AM EDT MON JUL 5 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...HEAT INDICES NEAR 105 THIS AFTERNOON... HIGH MOISTURE VALUES COMBINED WITH TEMPERATURES IN THE MID 90S...WILL LEAD TO HEAT INDICES TOPPING THE 100 DEGREE MARK THIS AFTERNOON. OVER AREAS AWAY FROM THE COAST...HEAT INDICES WILL BE AS HIGH AS 105 DEGREES BY LATE THIS AFTERNOON. IF POSSIBLE...IT IS RECOMMENDED THAT RESIDENTS REMAIN INDOORS AS MUCH AS POSSIBLE DURING THE WARMEST PART OF THE DAY. IF YOU MUST BE OUTSIDE...BE SURE TO TAKE IN PLENTY OF FLUIDS AND LIMIT EXPOSURE AS NECESSARY. DAYTIME HEATING WILL COMBINE WITH THE SEABREEZES TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. THUNDERSTORMS WILL MOVE INLAND FROM THE GULF OF MEXICO AND AFFECT OUR WESTERN FLORIDA ZONES EARLY THIS AFTERNOON. AS THE WEST COAST SEABREEZE MOVES INLAND...THUNDERSTORMS WILL INCREASE IN COVERAGE AS THE SEABREEZES AND STORM OUTFLOWS COLLIDE. THE GREATEST COVERAGE OF STORMS IS EXPECTED ACROSS NORTH FLORIDA. STORMS WILL PERSIST THROUGH SUNSET BEFORE WEAKENING AS THEY MOVE EAST TO SOUTHEAST AROUND 10 TO 15 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. THE STRONGEST STORMS WILL PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. PLEASE RELAY ANY REPORTS OF FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT/JTD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 148 PM EDT MON JUL 5 2004 FLZ040-051830- MARION FL- 148 PM EDT MON JUL 5 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 230 PM EDT... AT 148 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 10 MILES SOUTHWEST OF SANTOS...OR ABOUT 13 MILES SOUTHWEST OF OCALA...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCALA AIRPORT...OCALA... SANTOS...BELLEVIEW...SUMMERFIELD...SILVER SPRINGS SHORES AND LAKE WEIR THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 252 PM EDT MON JUL 5 2004 FLZ037-040-051930- MARION FL-PUTNAM FL- 252 PM EDT MON JUL 5 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 330 PM EDT... AT 252 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF SALT SPRINGS... MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SALT SPRINGS...WELAKA...GEORGETOWN...POMONA PARK AND LAKE COMO THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
The Jacksonville radar (KJAX), 123 km away, was scanning. The volume nearest the first event began at 19:17 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403652.